# SDR CA030421003

- Difficulty date: April 21, 2003
- Submitted: May 6, 2003
- Operation: General aviation
- Make and model: Cessna 208B
- Aircraft time: 2,695 hours
- Engine: Pwa PT6A114A
- Propeller: Mcauly 3GFR34C703
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Motor
- Part number: C145350
- Condition: Separated
- Location: Flap System
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH WHEN FLAPS WERE SELECTED FROM FLAPS 10 TO FLAPS 20 THE PILOT HEARS A LOUD BANG AND FLAPS RAPIDLY RETRACTED BACK TO FLAPS 10. PILOT LANDED THE AIRCRAFT IN THIS CONFIGURATION. MAINTENANCE FOUND THE FLAP TRANSMISSION TO HAVE BROKEN FREE OF THE STRUCTURE. AN INSPECTION WAS CARRIED OUT ON THE FLAPS & FLAP TRACKS FOR ANY ITEM THAT MAY HAVE CAUSED THE FLAPS TO JAM. NO FAULTS WERE FOUND.THE AIRCRAFT IS CURRENTLY OUT OF SERVICE WHILE REPAIRS ARE CARRIED OUT TO THE DAMAGED FLAP TRANSMISSION SURPORT ASSEMBLY. MAINTENANCE HAS BEEN UNABLE TO DETERMINE WHAT CAUSED THIS FAULT. DUE TO PREVIOUS PROBLEMS WITH THE FLAP SYSTEM ON THE C208 CARAVAN MAINTENANCE SUSPECTS A FAILURE OF THE FLAP MOTOR ASSEMBLY.
